Alert archive / Illinois / Wind Advisories in 2020

Wind Advisory 9, NWS Quad Cities, IA

November 1, 20206 counties in Illinois; Buchanan County, Delaware County, Dubuque County, Iowa

NWS Quad Cities, IA issued this wind advisory at Nov 1, 2020, 12:46 AM CDT for 6 counties in Illinois; Buchanan County, Delaware County, Dubuque County, Iowa. It took effect at Nov 1, 2020, 1:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2020, 12:46 AM CDT (05:46 UTC)
In effect from
Nov 1, 2020, 1:00 AM CDT
Expired
Nov 1, 2020, 2:00 PM CST
In force
14 hr
Issued by
NWS Quad Cities, IA

Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Bureau County, IL, Carroll County, IL, Jo Daviess County, IL, Putnam County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2020-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2020-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

184 
WWUS73 KDVN 010546
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1246 AM CDT Sun Nov 1 2020

IAZ040>042-011200-
/O.NEW.KDVN.WI.Y.0009.201101T0600Z-201101T1200Z/
Buchanan-Delaware-Dubuque-
Including the cities of Independence, Manchester, and Dubuque
1246 AM CDT Sun Nov 1 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Buchanan, Delaware and Dubuque Counties.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DLS
3 follow-up statements
921 
WWUS73 KDVN 010814
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
214 AM CST Sun Nov 1 2020

ILZ001-002-007-009-017-018-011615-
/O.EXB.KDVN.WI.Y.0009.201101T1200Z-201101T2000Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Bureau-Putnam-
Including the cities of Galena, Freeport, Mount Carroll, 
Sterling, Princeton, and Hennepin
214 AM CST Sun Nov 1 2020

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM CST
THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Jo Daviess, Stephenson, Carroll, Whiteside, Bureau and 
  Putnam Counties.

* WHEN...From 6 AM this morning to 2 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ040>042-011500-
/O.EXT.KDVN.WI.Y.0009.000000T0000Z-201101T1500Z/
Buchanan-Delaware-Dubuque-
Including the cities of Independence, Manchester, and Dubuque
214 AM CST Sun Nov 1 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Dubuque, Buchanan and Delaware Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DLS
376 
WWUS73 KDVN 011503
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
903 AM CST Sun Nov 1 2020

IAZ040>042-011615-
/O.EXP.KDVN.WI.Y.0009.000000T0000Z-201101T1500Z/
Buchanan-Delaware-Dubuque-
Including the cities of Independence, Manchester, and Dubuque
903 AM CST Sun Nov 1 2020

...WIND ADVISORY HAS EXPIRED...

The strongest wind gusts have moved east of the area. Northwest
winds of 20 to 30 mph with some gusts to 40 mph will slowly
decrease during the afternoon.

$$

ILZ001-002-007-009-017-018-012000-
/O.CON.KDVN.WI.Y.0009.000000T0000Z-201101T2000Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Bureau-Putnam-
Including the cities of Galena, Freeport, Mount Carroll, 
Sterling, Princeton, and Hennepin
903 AM CST Sun Nov 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Jo Daviess, Stephenson, Carroll, Whiteside, Bureau and 
  Putnam Counties.

* WHEN...Until 2 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
316 
WWUS73 KDVN 012003
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
203 PM CST Sun Nov 1 2020

ILZ001-002-007-009-017-018-012115-
/O.EXP.KDVN.WI.Y.0009.000000T0000Z-201101T2000Z/
Jo Daviess-Stephenson-Carroll-Whiteside-Bureau-Putnam-
Including the cities of Galena, Freeport, Mount Carroll, 
Sterling, Princeton, and Hennepin
203 PM CST Sun Nov 1 2020

...WIND ADVISORY HAS EXPIRED...

The strongest wind gusts have moved east of the area. Northwest
winds of 20 to 30 mph with some gusts to 35 mph will slowly 
decrease through sunset.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 12:33 AM CDT, 13 minutes earlier.

Area forecast discussion, Nov 1, 12:33 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1233 AM CDT Sun Nov 1 2020

...06Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 252 PM CDT Sat Oct 31 2020

18Z surface data has a warm front from western Wisconsin into
western Illinois. The main cold front ran from northern Minnesota
back into South Dakota. Dew points were in the 40s around the warm
front with 30s elsewhere. Dew points in the teens and 20s were
behind the cold front.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 252 PM CDT Sat Oct 31 2020

Overall dry conditions. Winds decrease this evening but ramp up
again late tonight into Sunday. Much colder Sunday.

Through sunset

Windy but warm conditions will be seen across the area with
temperatures mainly in the upper 50s and 60s.

This evening through 10 PM

Winds will decrease with sunset as a weak boundary moves through the
area. Temperatures will drop into the 45 to 50 degree range.

After 10 PM and through sunrise Sunday

The strong cold front will sweep through the area bringing windy
conditions and much colder temperatures. Winds gusting up to 40-45
mph are possible.

Sunday

Windy and much colder conditions will be seen through the day. The
strongest winds with gusts of 40-45 mph will be seen during the
morning hours. During the afternoon winds will gradually decrease.
High temperatures will be about 20 degrees colder than Saturday.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 252 PM CDT Sat Oct 31 2020

Key Messages:

1. Quiet long term with mild warming trend.

Discussion:

Waning NW flow will eventually turn to zonal and then ridging builds
into the area for the long term.  NW flow on Monday means that highs
in the 50s will be the lowest highs for the week.  Eventually we
will see temperatures warming into the 60s through the week with
highs even near 70.  Mostly sunny to clear skies are expected to
last through the period as high pressure dominates.  The surface
high will settle east as SW flow begins more WAA into the area to
end the week and into next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
ISSUED AT 1233 AM CDT Sun Nov 1 2020

Strong, gusty northwest winds that followed a cold front that
moved through the area late Saturday evening will continue
through much of today. Wind gusts up to 40 kts will be possible
late tonight through mid morning Sunday, especially at CID and
DBQ. Winds will decrease between 21Z and 00Z Sunday to less than
10 kts by evening. Otherwise, conditions will remain VFR
throughout.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Gibbs
AVIATION...Sheets
Hazardous weather outlook, Oct 31, 8:03 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
803 PM CDT Sat Oct 31 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-020115-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
803 PM CDT Sat Oct 31 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Strong winds are expected to develop late this evening and
overnight, with northwest winds gusting to around 40 mph at
times.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Strong northwest winds gusting to around 40 mph will continue
during the day on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

In the hours before

Special weather statement, Oct 31, 9:36 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
936 PM CDT Sat Oct 31 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City,
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney,
Washington, Wapello, Fairfield, Mount Pleasant, Burlington,
Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll,
Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin,
Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
936 PM CDT Sat Oct 31 2020

...Strong Winds Overnight and Sunday...

Strong northwest winds of 20 to 30 mph, with gusts as high as 40
to 45 mph at times can be expected overnight and throughout the
day on Sunday.

These strong winds may create difficult driving conditions, especially
for lightweight and high profile vehicles on north...south
roadways. Be sure to secure any lightweight objects and decorations
outside.

Nearby

Wind Advisories in Illinois, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.